Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Approximation by rational functions on Riemann surfaces

Authors: M. Goldstein and J. L. Walsh
Journal: Proc. Amer. Math. Soc. 36 (1972), 464-466
MSC: Primary 30A82
MathSciNet review: 0313518
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we show that if $ F \in {L^p}(k,\alpha )$ on $ \Gamma $ where $ \Gamma $ denotes the border of a compact bordered Riemann surface $ \bar R$, then F can be uniquely written as the sum of a function in $ {H^p}(k,\alpha )$ and a function in $ {G^p}(k,\alpha )$ and moreover that F can be approximated on $ \Gamma $ in $ {L^p}$ norm to within $ A/{n^{k + \alpha }}$ by a sequence of rational functions on the union of $ \bar R$ with its double.

References [Enhancements On Off] (What's this?)

  • [1] H. Behnke and F. Sommer, Theorie der analytischen Funktionen einer komplexen Veränderlichen, Die Grundlehren der math. Wissenschaften, Band 77, Springer-Verlag, Berlin, 1962. MR 26 #5137. MR 0147622 (26:5137)
  • [2] M. Heins, Hardy classes on Riemann surfaces, Lecture Notes in Math., no. 98, Springer-Verlag, Berlin and New York, 1969. MR 40 #338. MR 0247069 (40:338)
  • [3] J. L. Walsh and H. G. Russell, Integrated continuity conditions and degree of approximation by polynomials or by bounded analytic functions, Trans. Amer. Math. Soc. 92 (1959), 355-370. MR 21 #7311. MR 0108595 (21:7311)
  • [4] J. L. Walsh, Mean approximation by polynomials on a Jordan curve, J. Approximation Theory 4 (1971), 263-268. MR 0294658 (45:3726)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A82

Retrieve articles in all journals with MSC: 30A82

Additional Information

Keywords: Lipschitz condition, Hardy classes, rational functions, meromorphic differential
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society